Alert archive / Iowa / Special Weather Statements in 2014

Special Weather Statement, NWS Des Moines, IA

June 19, 2014Mahaska County, Iowa

NWS Des Moines, IA issued this special weather statement at Jun 19, 2014, 7:31 PM CDT for Mahaska County, Iowa. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2014, 7:31 PM CDT (00:31 UTC)
Expired
Jun 19, 2014, 8:00 PM CDT
In force
29 min
Issued by
NWS Des Moines, IA

County Mahaska County, IA

The radar

The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WWUS83 KDMX 200031
SPSDMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
731 PM CDT THU JUN 19 2014
 
IAZ075-200100-
MAHASKA IA-
731 PM CDT THU JUN 19 2014

...STRONG WINDS IN EASTERN MAHASKA...

AT 730 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF OSKALOOSA...MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...UNIVERSITY PARK...ROSE HILL...KEOMAH VILLAGE...LAKE
KEOMAH STATE PARK AND OSKALOOSA MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4123 9247 4121 9264 4138 9269 4143 9242
      4143 9241 4124 9241
TIME...MOT...LOC 0030Z 258DEG 52KT 4131 9257 

$$

PODRAZIK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:18 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 19, 6:18 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT THU JUN 19 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 331 PM CDT THU JUN 19 2014

SHORTWAVE TROUGH PER WATER VAPOR IMAGERY LIFTING NORTHEAST ACROSS
THE NORTHERN PLAINS THIS AFTERNOON. THE UPPER TROUGH IS FORECAST
TO LIFT NORTHEAST TONIGHT AND WEAKEN. THE TROUGH SHOULD PUSH
UPWARD VERTICAL MOTION FIELDS EAST OF THE CENTRAL BY 06Z. A LINE
OF STORMS DEVELOPED THIS AFTERNOON OVER WESTERN IOWA AHEAD OF A
SURFACE TROUGH. THE STORMS SHOULD MOVE EAST THIS EVENING AND
SLOWLY WEAKEN AS THE SHORTWAVE SUPPORT MOVES EAST AND THE LOSS OF
SURFACE HEATING AND LACK OF LOW LEVEL JET SUPPORT. EXPECT ALL OF
THE PRECIPITATION SHOULD BE OVER BY MIDNIGHT.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
ISSUED AT 331 PM CDT THU JUN 19 2014

FINALLY A BREAK ARRIVES BY FRIDAY AS SHORT WAVE TROUGH MOVES TO THE
EAST OF THE REGION. WEAK BUBBLE OF HIGH PRESSURE WILL PASS ACROSS
THE STATE TOMORROW...WITH LITTLE MIXING BUT WARM H850 TEMPS WILL
CONTINUE. THIS SHOULD LEAD TO HIGHS IN THE MID TO UPPER 80S AND
LIKELY SOME FAIR WX CU FOR THE DAY. THE NEAR TERM UNFORTUNATE
REALITY IS THAT ZONAL FLOW CONTINUES THROUGH EARLY NEXT WEEK ACROSS
THE CONUS. WITH THAT CONTINUING...LEE SIDE TROUGHS LIKELY TO FORM
EAST OF THE ROCKIES RESULTING IN WAVES/LOW PRESSURE TRACKING INTO
THE MID MISSISSIPPI RIVER VALLEY. BY LATE FRIDAY NIGHT MODELS SHOW
LEE SIDE DEVELOPMENT OVER WESTERN NEBRASKA WITH SOME WARM AIR
ADVECTION HEADING INTO NORTHWEST IOWA. FOR NOW...PREFER A SLIGHTLY
SLOWER EURO SOLUTION BUT THE NORTHERN COUNTIES MAY BE CLIPPED BY
SOME WEAKER CONVECTION BY LATE FRIDAY NIGHT/SATURDAY MORNING. TEMPS
WILL REMAIN MILD FRI NIGHT AND THROUGH THE WEEKEND AS WELL.
APPROACHING WARM FRONT SATURDAY AFTERNOON OVER SOUTHERN IOWA WILL
LIKELY LEAD TO ENHANCED CONVECTION CHANCES OVER WESTERN/SOUTHERN
SECTIONS. THERE IS SOME UNCERTAINTY ON LOCATION OF THE BOUNDARY BUT
THE MODELS SUGGEST A SOUTHERN IOWA BOUNDARY BY LATE AFTERNOON. THIS
SHOULD LIFT NORTHEAST INTO THE EVENING HOURS WITH THE FOCUS FOR
CONVECTION SHIFTING TO THE NORTH HALF OF THE FORECAST AREA.  PRESENT
PRECIPITABLE WATER FORECAST FOR LATE SATURDAY SHOWS RAPID RECOVERY
ONCE AGAIN WITH NEAR 1.5 INCHES AVAILABLE ACROSS THE REGION. WARM
CLOUD DEPTHS AGAIN RAPIDLY INCREASE TO 11.5 KFT TO 13 KFT BY 06Z
SUNDAY AND REMAIN HIGH THROUGH LATE MONDAY AFTERNOON OVER MUCH OF
SOUTHERN IOWA. POTENTIAL FOR MORE HEAVY RAINFALL OVER THE REGION
SUNDAY AND SPECIFICALLY OVER THE SOUTHERN THIRD. PWATS INCREASE TO
1.5 TO NEARLY 2.0 INCHES BY SUNDAY NIGHT AS WELL. INSTABILITY
REMAINS MODEST...WHICH ALL POINT TO POTENTIAL FOR EFFICIENT AND
POTENTIALLY HEAVY RAINFALL. THOUGH THERE IS SOME UNCERTAINTY IN THE
TRACK OF THE WAVE THAT MOVES ACROSS EITHER SOUTHERN IOWA OR NORTHERN
MISSOURI...THIS SYSTEM MAY END UP BRINGING IN EXCESS OF THREE INCHES
OF RAIN FROM SUNDAY THROUGH EARLY MONDAY NEAR THE LOW TRACK. GIVEN
THE CURRENT SITUATION ACROSS THE REGION...WILL NEED TO CLOSELY
MONITOR THE POTENTIAL FOR SOUTHERN IOWA IN THE NEXT 2 DAYS. WITH THE
CLOUDS AND EXPECTED RAINS...TEMPS WILL COOL SOMEWHAT FROM SATURDAY
TO SUNDAY WITH HIGHS IN THE MID TO UPPER 80S SATURDAY TO THE LOWER
70S ON SUNDAY. FOLLOWING THE PASSAGE OF THE RATHER SPRINGLIKE SYSTEM
MONDAY...THERE IS STILL A SIGNAL FOR A PERIOD OF DRYING INTO MID TO
MID WEEK. TODAYS GEM/GFS ARE IN LINE WITH YESTERDAYS AND TODAYS
12Z EURO. GIVEN THAT SOME UNCERTAINTY EXISTS LATER IN THE WEEK
SOME CHALLENGES REMAIN REGARDING THE POTENTIAL FOR ADDITIONAL
ROUNDS OF RAIN AFTER WEDNESDAY OF NEXT WEEK. THE ONE CONSISTENCY
IN THE MODELS REMAINS THAT THE STRONG SUBTROPICAL HIGH WILL REMAIN
ANCHORED IN THE SOUTHEAST US THROUGH THE PERIOD.

&&

.AVIATION...20/00Z
ISSUED AT 615 PM CDT THU JUN 19 2014

WEAKENING AREA OF THUNDERSTORMS MOVING THROUGH CENTRAL IOWA THIS
EVENING SHOULD EXIT THE AREA BY 04Z. WEAK HIGH PRESSURE OVERHEAD
LATE TONIGHT AND FRIDAY. WITH LIGHT WINDS...CLEARING SKIES AND
ABUNDANT LOW LEVEL MOISTURE...FORECAST IFR FOG AROUND SUNRISE. THE
FOG MAY BE LOCALLY MORE DENSE AND WE WILL MONITOR. VRF AFTER 15Z
FRIDAY.

&&

.HYDROLOGY...
ISSUED AT 331 PM CDT THU JUN 19 2014
SHORT TERM...THUNDERSTORMS THIS EVENING SHOULD BE VERY EFFICIENT
RAINFALL PRODUCERS WITH DEEP WARM CLOUD LAYER OF NEARLY 4000
METERS...HIGH PRECIPTABLE WATER VALUES...AND DEEP MOISTURE PER
MODEL SOUNDINGS. WILL KEEP FLASH FLOOD WATCH GOING OVER NORTHERN
IOWA THIS EVENING.

LONG TERM...THE NEXT PERIOD OF POTENTIAL HEAVY RAINFALL ARRIVES
LATER ON SATURDAY AND ESPECIALLY SUNDAY INTO MONDAY. AN UNUSUAL
LATE SEASON SPRING LIKE SYNOPTIC STORM MAY DEVELOP OVER SOUTHERN
IOWA OR NORTHERN MISSOURI. WITH A WARM FRONTAL BOUNDARY NEAR THE
AREA AND SIGNIFICANT FORCING COMBINED WITH CONTINUED HIGH PWATS
AND EFFICIENT RAINFALL POTENTIAL ONCE AGAIN...THE SOUTHEAST THIRD
OF THE FORECAST AREA WILL HAVE TO BE WATCHED FOR POTENTIAL HYDRO
ISSUES BOTH IN TERMS OF FLASH FLOODING AND RIVER FLOODING. BECAUSE
OF THE UNCERTAINTY OF THE COVERAGE AND LOCATION OF THE WEEKEND
EVENTS...IT IS TOO EARLY TO DETERMINE RIVER LEVELS AND ADDITIONAL
RIVER FLOODING POTENTIAL AT THIS TIME. LATER FORECASTS WILL
ADDRESS BOTH ISSUES AS CONFIDENCE IN THE EVOLUTION OF THE SYSTEM
INCREASES.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR BLACK HAWK-
BOONE-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GREENE-
GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO
ALTO-POCAHONTAS-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...JOHNSON
LONG TERM...REV
AVIATION...JOHNSON
HYDROLOGY...JOHNSON/REV
Hazardous weather outlook, Jun 19, 5:03 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
503 PM CDT THU JUN 19 2014

IAZ028-034-036-046-048>050-202215-
BREMER-CALHOUN-HAMILTON-GREENE-STORY-MARSHALL-TAMA-
503 PM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE FORECAST THIS EVENING. THE STORMS MAY
PRODUCE LOCALLY SEVERE WIND AND HAIL. AN ISOLATED TORNADO IS
POSSIBLE. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH
THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS POSSIBLE DURING THE TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN EARLY NEXT
WEEK FROM TIME TO TIME.

IAZ033-044-045-057>062-070>075-081>086-092>097-202215-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
503 PM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE FORECAST THIS EVENING. THERE IS A
SMALL CHANCE OF SEVERE WEATHER INCLUDING LOCALLY DAMAGING WINDS
AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. STORMS
ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL
FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS POSSIBLE DURING THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN EARLY NEXT
WEEK FROM TIME TO TIME.

IAZ004>007-015>017-023>027-035-037>039-047-202215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-WEBSTER-HARDIN-GRUNDY-
BLACK HAWK-BOONE-
503 PM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...WITH
LOCALLY SEVERE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS
POSSIBLE. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND FROM TIME TO
TIME EARLY NEXT WEEK.

In the hours before

Local storm report, Jun 19, 5:27 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
527 PM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HEAVY RAIN       WALLINGFORD             43.32N 94.79W
06/19/2014  E3.75 INCH       EMMET              IA   BROADCAST MEDIA

            3.75 INCHES OF RAIN IN 2.5 HOURS. 1.5SE OF
            WALLINGFORD. VIA KCAU TV. HEAVY RAIN
            DURATION 2 HOURS 30 MINUTES

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 19, 5:31 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
531 PM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HEAVY RAIN       WALLINGFORD             43.32N 94.79W
06/19/2014  E3.75 INCH       EMMET              IA   BROADCAST MEDIA

            3.75 INCHES OF RAIN IN 2.5 HOURS. 1.5SE OF
            WALLINGFORD. VIA KCAU TV. HEAVY RAIN
            DURATION 2 HOURS 30 MINUTES

0512 PM     FLASH FLOOD      AMES                    42.02N 93.63W
06/19/2014                   STORY              IA   EMERGENCY MANAGER

            FLASH FLOODING AT THE INTERSECTION OF SOUTH
            DAYTON AND ISSAC NEWTON DRIVE IN AMES.
            UNSURE OF WATER DEPTH.

0507 PM     TSTM WND DMG     AMES                    42.02N 93.63W
06/19/2014                   STORY              IA   PUBLIC

            HYVEE SIGN (ACROSS FROM IOWA DOT OFFICE) IS
            DOWN.

0504 PM     HEAVY RAIN       2 S DAWSON              41.82N 94.22W
06/19/2014  M1.88 INCH       DALLAS             IA   PUBLIC

            HEAVY RAIN DURATION 1 HOUR

0442 PM     FLASH FLOOD      WALLINGFORD             43.32N 94.79W
06/19/2014                   EMMET              IA   EMERGENCY MANAGER

            DAMAGE TO THE RAILROAD TRACKS IN WALLINGFORD
            DURING THE FLASH FLOODING.

0430 PM     HEAVY RAIN       GRAETTINGER             43.24N 94.75W
06/19/2014  E2.41 INCH       PALO ALTO          IA   TRAINED SPOTTER

            2.41 INCHES IN 2 HOURS...BETWEEN 230 PM AND
            430 PM CDT. HEAVY RAIN DURATION 2 HOURS
            OBSERVER LOCATION GRAETTINGER

0430 PM     HEAVY RAIN       JEFFERSON               42.01N 94.38W
06/19/2014  M0.62 INCH       GREENE             IA   TRAINED SPOTTER

            SPOTTER GR200. HEAVY RAIN DURATION 45
            MINUTES OBSERVER LOCATION JEFFERSON

0421 PM     HEAVY RAIN       OTTUMWA                 41.02N 92.42W
06/19/2014  E4.07 INCH       WAPELLO            IA   BROADCAST MEDIA

            VIA KWWL TV. 4.07 INCHES OF RAIN IN 24
            HOURS. HEAVY RAIN DURATION 24 HOURS

0421 PM     HEAVY RAIN       GRUNDY CENTER           42.36N 92.77W
06/19/2014  E4.07 INCH       GRUNDY             IA   BROADCAST MEDIA

            VIA KWWL TV. 4.07 INCHES OF RAIN IN 24
            HOURS. HEAVY RAIN DURATION 24 HOURS

0418 PM     HEAVY RAIN       5 S BERKLEY             41.87N 94.11W
06/19/2014  M0.50 INCH       BOONE              IA   AMATEUR RADIO

            HEAVY RAIN DURATION 15 MINUTES

0415 PM     HEAVY RAIN       1 ESE LAKE VIEW         42.30N 95.02W
06/19/2014  M1.30 INCH       SAC                IA   TRAINED SPOTTER

            HEAVY RAIN DURATION 1 HOUR OBSERVER LOCATION
            LAKE VIEW

0342 PM     FLASH FLOOD      WALLINGFORD             43.32N 94.79W
06/19/2014                   EMMET              IA   EMERGENCY MANAGER

            HIGHWAY 4 IS CLOSED. WALLINGFORD IS FLOODED.
            RESIDENTS ARE BEING EVACUATED.

0339 PM     HEAVY RAIN       3 NNW SAC CITY          42.46N 95.02W
06/19/2014  M3.25 INCH       SAC                IA   TRAINED SPOTTER

            HEAVY RAIN DURATION 3 HOURS OBSERVER
            LOCATION SAC CITY

0250 PM     HEAVY RAIN       OTTUMWA                 41.02N 92.42W
06/19/2014  E1.50 INCH       WAPELLO            IA   PUBLIC

            1.50 INCHES OF RAIN IN 30 MINUTES.
            INTERSECTION OF 73RD AND 74TH STREET. HEAVY
            RAIN DURATION 30 MINUTES

1257 PM     HEAVY RAIN       NEW HARTFORD            42.57N 92.62W
06/19/2014  M2.61 INCH       BUTLER             IA   TRAINED SPOTTER

            RAINFALL FOR CALENDAR DAY 6/19/2014.

1255 PM     FUNNEL CLOUD     OSKALOOSA               41.29N 92.64W
06/19/2014                   MAHASKA            IA   PUBLIC

            BRIEF FUNNEL CLOUD REPORTS OVER AND NEAR
            OSKALOOSA. PUBLIC REPORT RELAYED BY MAHASKA
            COUNTY 911 CENTER.

1106 AM     TSTM WND GST     TRURO                   41.21N 93.84W
06/19/2014  E60 MPH          MADISON            IA   TRAINED SPOTTER

            ALSO VERY HEAVY RAIN STILL ONGOING.

1040 AM     TSTM WND GST     LORIMOR                 41.13N 94.06W
06/19/2014  E60 MPH          UNION              IA   TRAINED SPOTTER

            SAME SPOTTER MA403 AT WORK IN LORIMOR ALSO
            REPORTED PEA SIZED HAIL.

1040 AM     TSTM WND DMG     LORIMOR                 41.13N 94.06W
06/19/2014                   UNION              IA   TRAINED SPOTTER

            LARGE TREE DOWN DUE TO STRONG WINDS

0950 AM     FLASH FLOOD      4 SE COULTER            42.69N 93.32W
06/19/2014                   FRANKLIN           IA   LAW ENFORCEMENT

            NUMEROUS DIRT ROADS WASHED OUT AND UNDER
            WATER IN THE SOUTHWEST AND SOUTH CENTRAL
            PART OF FRANKLIN COUNTY. LESSER FLOODING IN
            THE NORTHEAST PART OF THE COUNTY.

0940 AM     FLASH FLOOD      KLEMME                  43.01N 93.60W
06/19/2014                   HANCOCK            IA   EMERGENCY MNGR

            MANY STREETS IN THE CITY FLOODED. MANY OTHER
            ROADS FROM GARNER TO GOODELL EXPERIENCING
            FLOODING. DEPTH OF WATER UNKNOWN.

0731 AM     HAIL             5 ENE AUDUBON AIRPORT   41.72N 94.83W
06/19/2014  E0.88 INCH       AUDUBON            IA   TRAINED SPOTTER

&&

IRIS SYSTEM
Special weather statement, Jun 19, 6:19 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
619 PM CDT THU JUN 19 2014

IAZ049-060-061-073>075-200045-
JASPER IA-MAHASKA IA-WARREN IA-POLK IA-MARSHALL IA-MARION IA-
619 PM CDT THU JUN 19 2014

...HEAVY RAIN MOVING EAST...

AT 614 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF BAXTER TO 4
MILES SOUTHEAST OF CARLISLE TO 13 MILES SOUTH OF INDIANOLA...AND
MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THESE STORMS.
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR ARE EXPECTED WITH THIS LINE
OF STORMS THROUGH 8 PM CDT.

LOCATIONS IMPACTED INCLUDE...
NEWTON...PELLA...KNOXVILLE...MITCHELLVILLE...COLFAX...MONROE...
PLEASANTVILLE...PRAIRIE CITY...MELCHER-DALLAS...BAXTER...LAKE RED
ROCK...KNOXVILLE RACEWAY...ROCK CREEK LAKE...IOWA
SPEEDWAY...SULLY... MILO...HARTFORD...KELLOGG...GILMAN AND RUNNELLS.
TRAVELERS ON INTERSTATE 80 FROM MICHELLVILLE TO AROUND KELLOGG WILL
EXPERIENCE VERY HEAVY RAIN WHICH MAY CAUSE SOME HYDROPLANE ISSUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.

&&

LAT...LON 4118 9284 4116 9352 4186 9337 4186 9323
      4188 9323 4191 9277 4165 9276
TIME...MOT...LOC 2314Z 264DEG 41KT 4185 9332 4147 9342 4117 9350

PODRAZIK
Local storm report, Jun 19, 6:25 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       3 NW SAC CITY           42.45N 95.03W
06/19/2014  M4.40 INCH       SAC                IA   PUBLIC

            STORM TOTAL RAINFALL.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Jun 19, 6:28 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT THU JUN 19 2014

IAZ017-026-027-200015-
FRANKLIN IA-CERRO GORDO IA-BUTLER IA-
628 PM CDT THU JUN 19 2014

...HEAVY RAIN FOR PORTIONS OF FRANKLIN...BUTLER...AND CERRO GORDO...

AT 625 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF GREENE...OR 10 MILES NORTHWEST OF ALLISON...MOVING
NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THIS STORM. RAINFALL
RATES OF 2 TO 3 INCHES PER HOUR ARE ANTICIPATED ON TOP OF AN ALREADY
VERY SATURATED GROUND AND MAY LEAD TO AREAS OF FLASH FLOODING.

LOCATIONS IMPACTED INCLUDE...
ALLISON...CLARKSVILLE...SHELL ROCK...SHEFFIELD...GREENE...DUMONT...
BRISTOW...HANSELL...AREDALE...DOUGHERTY AND ALLISON MUNICIPAL
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.

&&

LAT...LON 4269 9258 4266 9303 4291 9328 4297 9303
      4291 9302 4291 9255 4281 9255
TIME...MOT...LOC 2325Z 216DEG 45KT 4287 9291

PODRAZIK
Special weather statement, Jun 19, 7:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
731 PM CDT THU JUN 19 2014

IAZ075-200100-
MAHASKA IA-
731 PM CDT THU JUN 19 2014

...STRONG WINDS IN EASTERN MAHASKA...

AT 730 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF OSKALOOSA...MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...UNIVERSITY PARK...ROSE HILL...KEOMAH VILLAGE...LAKE
KEOMAH STATE PARK AND OSKALOOSA MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4123 9247 4121 9264 4138 9269 4143 9242
      4143 9241 4124 9241
TIME...MOT...LOC 0030Z 258DEG 52KT 4131 9257

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:15 PM CDTAreal Flood WarningDMXEmmet, Palo Alto12 hr
Jun 20, 3:44 AM CDTDense Fog AdvisoryDMXAdair, Adams, Audubon, Black Hawk, Boone, Bremer and 28 more4 hr
Jun 20, 10:35 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler53 hr

Nearby

Special Weather Statements in Iowa, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.